Nebraska, 2002

Hail in Nebraska, June 7, 2002

June 7, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 2:30 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 7, 2:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 7 2002

FORECAST CHALLENGES...CONVECTION TONIGHT AND POTENTIAL FOR HVY
RAIN...TEMPS.

SYNOPSIS...LATEST SUBJECTIVE SURFACE ANALYSIS SHOWED THE BOUNDARY
BTWN ANW AND ONL WITH A LO CNTR IN SE SD.  SFC TEMPERATURES WERE IN
THE UPR 80S TO LOWER 90S.  SFC DEWPOINTS AT YKN/OKF/OLU WERE IN THE
LOWER 60S.  IR STLT SHOWED AN ENHANCED AREA OF CLDS IN WRN NEB AND
HAVE WATCHED THIS FEATURE PUSH INTO NCNTRL NEB AND SD.  88-D MOSAIC
HAS A BAND OF -SHRA AND EMBEDDED -TSRA ALONG THE FNT

FORECAST...SHORT RANGES MODELS CONTINUE TREND OF THE CLOSED LOW OFF
THE WA COAST DROPPING INTO THE PACIFIC NW SAT AM AND THE GRT BASIN
AREA SUN...PUMPING UP THE RIDGE OVR THE MISSISSIPPI AND OHIO VALLEYS.
A COMPARISON OF THE SFC PATTERNS HAVE THE SFC FNT SLIPPING FURTHER
INTO NE NEB BEFORE LIFTING N INTO SD.  THIS FNT IS FCST TO RMN TO
THE N OF THE FCST AREA KEEPING THE CWFA IN THE HOT AIR UNTIL ITS
PASSAGE.

TONIGHT MUCH OF THE FCST AREA IS UNDER THE SLIGHT RISK.  BELIEVE
BEST RISK FOR SVR TO BE IN NE NEB.  AS THIS IS WHERE THE BEST
CONVERGENCE...UVV...UPR LVL JET SUPPORT...AND INSTABILITY IS.
CORFIDI VECTORS INITIALLY HAVE STORMS LIFTING NE...THEN AFT 06Z SE.
DUE TO THE SLOW MOVEMENT OF THE STORMS...THE REDEVELOPMENT AND
REPEATED PASSAGE OF STORMS...AND HIGH PWS WILL HAVE TO MONITOR FOR
HEAVY RAIN.  PER COORD WITH FSD...THEY HAVE DECIDED TO GO WITH A
FLASH FLOOD WATCH WHICH MAY COME TO YKN.  FFG FOR OUR NRN COUNTIES
ARE IN THE 2-3 INCH RANGE AND IT HAS BEEN VERY DRY IN THAT PORTION
OF THE STATE...WITH THE EXCEPTION OF SOME LOCALIZED RAINS THIS PAST
WEEK.  WITH THIS IN MIND...HAVE NOT GONE WITH A WATCH AS BELIEVE THE
BETTER RISK WILL BE A LITTLE FARTHER N.  EXPECT SOME OF THESE STORMS
TO PRODUCE HEAVY RAIN AND HAVE INDICATED THIS IN THE ZONES.  HAVE
SOME RISK OF TSRA FARTHER S AS THEY WILL TURN SE...BEST CONVERGENCE
AND MOISTURE AXIS IN SD THOUGH.  LOWS TON IN THE 60S.

FOR SAT/SUN...HOT TEMPS TO REMAIN OF THE FCST AREA AND HIGHER
DEWPOINTS TO FIND THEIR WAY N WITH WINDY CONDITION EACH DAY.  WILL
CONTINUE TO GO ABOVE GUID ON TEMPS.  RECORDS 100 TO 102.HAVE
INCLUDED A SLIGHT RISK OF -TSRA SE SUN AFT AND SUN NIGHT.

IN LATER PERIODS...THE CLOSED UPR LOW LIFTS OUT ACRS MT/WY MON...AND
INTO SCNTRL CANADA TUE AND WED.  THE LONGER RANGE MODELS CONTINUE TO
SLOW DOWN THE PASSAGE OF THE SFC FNT AND PROGRESSION OF THE UPR
LOW.  DUE TO THE INTENSITY OF THIS STORM SYSTEM MON/TUE WILL HAVE TO
KEEP UP WITH POTENTIAL FOR SVR.  BEYOND THIS PD..MAINLY DRY AND
COOLER TEMPS.

.OMA...NONE.

ZAPOTOCNY

In the hours before

Special weather statement, Jun 7, 11:30 AM CST, 3 hours 45 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-072330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1230 PM CDT FRI JUN 7 2002

STORM SPOTTERS SHOULD BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING IN NORTHEAST NEBRASKA...ESPECIALLY NORTH OF A DAVID CITY
NEBRASKA
TO ONAWA IOWA.	STORMS MAY DRIFT INTO PARTS OF EAST CENTRAL
NEBRASKA AND WESTERN IOWA...WHICH MAY NECESSITATE MORE ISOLATED
SPOTTER ACTIVATION FURTHER SOUTH.

A SURFACE BOUNDARY JUST WEST OF O NEILL...WILL SAG SOUTH INTO
NORTHEAST NEBRASKA...AS TEMPERATURES WARM INTO THE LOWER 90S.
SURFACE AND DEEP MOISTURE IS EXPECTED TO POOL IN THIS AREA LATE
THIS AFTERNOON.  IN ADDITION...THE PASSAGE OF A WEAK WEATHER
DISTURBANCE WILL PUSH THROUGH AND THE AREA WILL BE HAVE FAVORABLE
JET SUPPORT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE STORMS
SHOULD BECOME SEVERE..PRODUCING LARGE HAIL AND GUSTY WINDS.  DUE
TO THE SLOWER MOVEMENT OF THE STORMS...STORMS MOVING OVER THE
SAME AREA...AND THE HIGH MOISTURE AVAILABLE...THERE IS THE
POTENTIAL FOR HEAVY RAIN.  THESE STORMS ARE EXPECTED TO CONTINUE
OVERNIGHT.

THERE MAY BE LINGERING STORMS SATURDAY MORNING...SEVERE STORMS
ARE NOT FORECAST FOR EASTERN NEBRASKA AND WESTERN SATURDAY AND
SUNDAY.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

ZAPOTOCNY

The radar

The Sioux Falls radar (KFSD), 145 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 7, 3:15 PM CST
Where
Knox County, 2 mi E of Verdel
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.817, -98.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303847.